| Model Number |
1012452-20 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/02/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca) with 70% stenosis.After opening the 3.75x20 mm nc trek balloon dilatation catheter (bdc), the yellow protective sheath was attempted to be removed, but it could not be removed.Therefore, the device was not used and there was no patient involvement.A non-abbott bdc was used to complete the procedure.There was no reported clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported difficulty removing the protective sheath was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty removing the protective sheath.It was reported that the bdc was prepped prior to the sheath being removed.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: complete the following steps to prepare the nc trek rx coronary dilatation catheter for use: slide the protective sheath off the balloon prior to performing air aspiration.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.